Format

Send to

Choose Destination
See comment in PubMed Commons below
Arch Dermatol. 2008 Feb;144(2):232-5. doi: 10.1001/archdermatol.2007.48.

Toxic epidermal necrolysis due to zonisamide associated with reactivation of human herpesvirus 6.

Author information

1
Department of Dermatology, Saitama Medical University, Saitama Medical Center, 1981 Kamoda, Kawagoe, Saitama 350-8550, Japan. teraki@saitama-med.ac.jp

Abstract

BACKGROUND:

Recently, human herpesvirus 6 (HHV-6) reactivation has been frequently observed in patients with drug-induced hypersensitivity syndrome or drug rash with eosinophilia and systemic symptoms but not in patients with other types of drug eruptions, eg, Stevens-Johnson syndrome and toxic epidermal necrolysis (TEN). This finding suggests that there is a close relationship between HHV-6 reactivation and drug-induced hypersensitivity syndrome.

OBSERVATIONS:

A 71-year-old man who was not immunocompromised developed TEN because of zonisamide therapy. After the onset of the rash, significant increases in HHV-6 IgG titers and HHV-6 DNA levels were observed in the patient's whole blood samples, indicating that an HHV-6 reactivation had occurred. Furthermore, the patient's clinical manifestations of TEN appeared to recur concurrently with HHV-6 reactivation. Conclusion Our case suggests that HHV-6 reactivation may also occur in several types of drug eruptions, including Stevens-Johnson syndrome and TEN.

PMID:
18283181
DOI:
10.1001/archdermatol.2007.48
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Silverchair Information Systems
    Loading ...
    Support Center